Alert archive / New York / Flash Flood Warnings in 2003
Flash Flood Warning 31, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Aug 13, 2003, 1:45 PM EDT for Saratoga County, New York. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2003, 1:45 PM EDT (17:45 UTC)
- Expired
- Aug 13, 2003, 5:45 PM EDT
- In force
- 4 hr
- Issued by
- NWS Albany, NY
- Area
- Whole counties
County Saratoga County, NY
The radar
The Albany radar (KENX), 60 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.8 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 878 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KALY 131745
FFWALY
NYC091-132145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
145 PM EDT WED AUG 13 2003
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN AND CENTRAL SARATOGA COUNTY IN EASTERN NEW YORK
* UNTIL 545 PM EDT
* AT 132 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
RAIN WAS FALLING OVER CENTRAL SARATOGA COUNTY...WITH AMOUNTS OF UP
TO THREE INCHES. MUCH OF THIS AREA RECIEVED HEAVY RAINS SUNDAY
AND MONDAY...SO THE GROUND IS ALREADY SATURATED.
* LOCATIONS IN THE WARNING INCLUDE...BALLSTON SPA...MECHANICVILLE...
MILTON...ROUND LAKE...SARATOGA LAKE...SARATOGA SPRINGS AND
STILLWATER
* MORE FLOODING IS LIKELY TO OCCUR ALONG THE ANTHONY KILL BETWEEN
ROUND LAKE AND MECHANICVILLE DUE TO A HIGH PROPORTION OF RUNOFF
AND THE FACT THAT ROUND LAKE IS ALREADY HIGH.
* DO NOT DRIVE OVER FLOODED ROADS OR BRIDGES
$$
LAT...LON 4301 7362 4295 7364 4292 7367 4287 7369
4295 7390 4309 73831 follow-up statement
000
WGUS71 KALY 131921
FFSALY
NYC091-131930-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
320 PM EDT WED AUG 13 2003
THE NATIONAL WEATHER SERVICE HAS CANCELLED THE FLASH FLOOD WARNING
FOR THE FOLLOWING COUNTY IN EASTERN NEW YORK...CENTRAL SARATOGA.
HEAVY RAIN HAS MOVED SOUTH OF THE AREA. THE THREAT OF FLOODING HAS
DIMINISHED AS THUNDERSTORMS AND HEAVY RAIN ARE NOT ANTICIPATED
THROUGH THIS EVENING.
LAT...LON 4300 7404 4285 7375 4324 7364 4319 7386
4335 7409What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 10:55 AM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Aug 13, 10:55 AM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBANY NY 1055 AM EDT WED AUG 13 2003 UPDATE DISC...UPDATED TO REMOVE MORNING FOG...AND CHANGE SKY TO PARTLY SUNNY ALL CWA. OTHER MINOR WORDING CHANGES. PREVIOUS EARLY MORNING... DISC... .SHORT TERM...WEAK FRNTL BNDRY FM SW MAINE TO WK SFC LOW NEAR ALB...HAS BEEN FOCUS OF CONVECTION THAT HAS LINGERED INTO THE EARLY MRNG HRS. OVER THE NEXT FEW HRS THE SFC LOW WILL PROPAGATE EAST AND THE BOUNDARY WILL SLIDE SOUTH. OVER THE REST OF THE FCA -SHRA AND TSRA HAVE ENDED. TO THE SOUTH OF THE BOUNDARY TD REMAIN IN THE 70S...WHILE IN THE 60S TO ITS NW. DRIER AIR WILL FILTER INTO NW ZNS...BUT OTHERWISE RICH LOW LEVEL MOISTURE SUPPLY SHOULD ENSURE MORNING FOG AND STRATUS. SFC HIGH OVER UPPER GREAT LAKES WILL BUILD EAST TDY...HWVR ACROSS S QUEBEC IS ANOTHER CONSIDERABLY DRIER AND COOLER SFC HIGH SEPARATED FROM THE GRTLKS ONE BY FRONT FM JAMES BAY TO ST LAWRENCE VLY. THIS POCKET OF COOLER AND DRIER AIR WILL BE SHUNTED OFF TO OUR NORTH AND EAST HWVR. THE GRTLKS HIGH IS ACTUALLY VERY WARM...AND DRY. IT WILL BRING HOT AIRMASS FM UPPER PLAINS ACROSS ONTARIO...THEN INTO OUR AREA FROM THE NORTHWEST. MEANWHILE OLD SFC BOUNDARY WILL REMAIN ACROSS S NEW ENG AND NY S TIER AND WITH RICH LLVL MOISTURE ACROSS THESE AREAS WL PROVIDE FUEL ONCE AGAIN TO THE DAILY OUTBREAK OF -SHRA AND TSRA. HOWEVER TDYS ACTIVITY SHOULD BE MAINLY CONFINED TO THE S TIER OF ZONES...LESS TROPICAL IN NATURE AND SCT IN CHARACTER. .LONGER TERM...RIDGE WILL BUILD AT ALL LEVELS OVER MUCH OF AMERICA TNGT INTO THURSDAY. BY THU NT 1000-500HPA THICKNESS WILL BE OVER 570 ACROSS FCA...WITH EVEN HOTTER AIR STREAMING INTO RGN FRI. TEMPS WILL BE WELL IN THE 80S THU...AND NR 90 FRI. WITH SO MUCH MOISTURE IN THE GROUND...IT WILL ACT AS A BREAK KEEPING THEM FROM SOURING WELL INTO THE 90S...AND INSTEAD JUST INCREASING THE HUMIDITY IN THE BOUNDARY LAYER. FRIDAY THE RIDGE RETROGRADES BACK TO THE WEST...A TROF FORMS OVER QUEBEC. FRI NT AND SAT THE FIRST SIGNIFICANT COLD FRONT IN TWO WEEKS DROPS SOUTH ACROSS THE REGION TRIGGERING A ROUND OF -SHRA AND TSRA AND USHERING IN A COOLER DRY AMASS FOR SUN...AND FEATURING BRIGHT SUNSHINE. .EXTNDD...NEXT WEEK REGION IS ON S EDGE OF WESTERLIES AS UPPER TROFS USHER IN A CDFNT FOLLOWED BY A DRY AND COOLER SFC HIGH...THEN IT SLIDES OFFSHORE...RETURN FLOW BRINGS TEMPS BACK TO 80S...THEN NEXT SHORT WV REPEATS THE PATTERN...WITH A CYCLE OF ABOUT 3 DAYS. IN SHORT AFTER THIS AFTERNOON THE STEAMBATH...WITH DAILY ROUNDS OF HEAVY DOWNPOURS IS OVER. .HYDROLOGICAL DISCUSSION...SCT SHRA AND TSRA WILL BE AROUND THIS AFTN...BUT COVERAGE WILL BE MUCH LESS THAN THE PAST FEW DAYS...AND MOST CONCENTRATED TO THE SOUTH OF ALB. IF AREAS THAT HAVE HAD LARGE AMOUNTS OVER THE PAST FEW DAYS GET HIT AGAIN THERE COULD STILL BE SOME LOCALIZED OR ISOLD FLOODING THIS AFTERNOON SOUTH OF ALBANY. BEYOND THAT SHOULD BE DRY THROUGH FRIDAY...WITH ONLY VERY SLIGHT CHC OF -SHRA OR TSRA...GIVING THE AREA SOME MUCH NEEDED DRYING OUT TIME. .ALY...NONE. SNYDER
Hazardous weather outlook, Aug 13, 4:25 AM EDT, 9 hours 20 minutes before
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-141045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 425 AM EDT WED AUG 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE...SCATTERED SHOWERS AND THUNDERSTORMS COULD CAUSE RAPID LOCALIZED RISES ON STREAMS IF THEY OCCUR IN AREAS THAT HAVE HAD HEAVY RAIN OVER THE PREVIOUS 2 DAYS. OTHERWISE NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THOUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. SNYDER
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 3:02 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 43 min |
| Aug 13, 3:08 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 37 min |
Nearby
Flash Flood Warnings in New York, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.